Alert archive / Georgia / Wind Advisories in 2024

Wind Advisory 15, NWS Atlanta, GA

October 9, 20248 counties in Georgia

NWS Atlanta, GA issued this wind advisory at Oct 9, 2024, 4:57 PM EDT for 8 counties in Georgia. It took effect at Oct 10, 2024, 2:00 AM EDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Oct 9, 2024, 4:57 PM EDT (20:57 UTC)
In effect from
Oct 10, 2024, 2:00 AM EDT
Expired
Oct 10, 2024, 9:51 AM EDT
In force
8 hr
Issued by
NWS Atlanta, GA

Counties Dodge County, GA, Emanuel County, GA, Montgomery County, GA, Telfair County, GA, Toombs County, GA, Treutlen County, GA, Wheeler County, GA, Wilcox County, GA

The radar

The Robins AFB radar (KJGX), 78 km from the middle of the area, began a volume at 20:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.0 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2024-10-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2024-10-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -57 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
928 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
-57 m²/s²
0-3 km storm-relative helicity
-40 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

761 
WWUS72 KFFC 092057
NPWFFC

URGENT - WEATHER MESSAGE
National Weather Service Peachtree City GA
457 PM EDT Wed Oct 9 2024

GAZ086-098-108>113-101200-
/O.NEW.KFFC.WI.Y.0015.241010T0600Z-241010T2200Z/
Emanuel-Treutlen-Wilcox-Dodge-Telfair-Wheeler-Montgomery-Toombs-
Including the cities of Mount Vernon, Mcrae, Abbeville, Soperton,
Alamo, Eastman, Vidalia, and Swainsboro
457 PM EDT Wed Oct 9 2024

...WIND ADVISORY IN EFFECT FROM 2 AM TO 6 PM EDT THURSDAY...

* WHAT...Northeast winds 10 to 20 mph with gusts up to 35 mph 
  expected.

* WHERE...Dodge, Montgomery, Telfair, Wheeler, Wilcox, Emanuel, 
  Treutlen, and Toombs Counties.

* WHEN...From 2 AM to 6 PM EDT Thursday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$
2 follow-up statements
408 
WWUS72 KFFC 101034
NPWFFC

URGENT - WEATHER MESSAGE
National Weather Service Peachtree City GA
634 AM EDT Thu Oct 10 2024

GAZ086-098-108>113-102200-
/O.CON.KFFC.WI.Y.0015.000000T0000Z-241010T2200Z/
Emanuel-Treutlen-Wilcox-Dodge-Telfair-Wheeler-Montgomery-Toombs-
Including the cities of Swainsboro, Vidalia, Eastman, Abbeville,
Mcrae, Alamo, Soperton, and Mount Vernon
634 AM EDT Thu Oct 10 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING...

* WHAT...Northeast winds 10 to 20 mph with gusts up to 35 mph.

* WHERE...Dodge, Montgomery, Telfair, Wheeler, Wilcox, Emanuel, 
  Treutlen, and Toombs Counties.

* WHEN...Until 6 PM EDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$
227 
WWUS72 KFFC 101351
NPWFFC

URGENT - WEATHER MESSAGE
National Weather Service Peachtree City GA
951 AM EDT Thu Oct 10 2024

GAZ086-098-108>113-101500-
/O.CAN.KFFC.WI.Y.0015.000000T0000Z-241010T2200Z/
Emanuel-Treutlen-Wilcox-Dodge-Telfair-Wheeler-Montgomery-Toombs-
Including the cities of Eastman, Alamo, Mount Vernon, Swainsboro,
Mcrae, Abbeville, Soperton, and Vidalia
951 AM EDT Thu Oct 10 2024

...WIND ADVISORY IS CANCELLED...

Winds will be below criteria today. 

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this wind advisory went out at Oct 9, 2:49 PM EDT, 2 hours 8 minutes earlier.

Area forecast discussion, Oct 9, 2:49 PM EDT, 2 hours 8 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
249 PM EDT Wed Oct 9 2024

...Afternoon Area Forecast Discussion...

.SHORT TERM...
(This afternoon through Thursday)
Issued at 221 PM EDT Wed Oct 9 2024

At a glance:

    - Clouds today, clear tomorrow

    - Cooldown continues

North and central Georgia remain post-frontal, with a steady
stream of cooler, drier air continuing to settle in across the
Southeast thanks to persistent northwesterly flow at the mid-levels.
The combination of this dry, continental airmass and subsidence on
the southern fringes of a surface high will lock in mostly clear and
rain-free conditions for the next several days.

As it pertains to the tropics, the aforementioned cold front has
settled just south of the Florida panhandle, serving as a quasi-
barrier between the more Fall-like weather expected for our area
over the next several days and the encroaching tropical moisture
ahead of Hurricane Milton's landfall. The only sensible effects of
Milton this far north will be a thick deck of cirrus exhaust for
areas along and south of I-85 this afternoon/evening, and breezy
conditions tomorrow -- with gusts to 20-25 mph possible as far north
as the Metro, and perhaps an isolated gust to 30 mph for extreme
southeastern central Georgia. Cannot rule out an isolated shower or
period or drizzle for areas south and east of Macon, but chances are
currently <5%.

Highs this afternoon will be in the mid-70s to near 80, and warmest
outside of Milton's cloud shield. On Thursday, expect highs in the
70s. Lows tonight night will be in the 50s (and the upper 40s for
northeast Georgia!), and cooler still for Thursday night, in the 40s
to lower-50s areawide.

96

&&

.LONG TERM...
(Friday morning through next Tuesday)
Issued at 221 PM EDT Wed Oct 9 2024

Talking points
	- Dry, cooler, fall-like
	- Reinforcing front on Monday brings much below normal temps in
   midweek

Surface high pressure sinks in from the NE behind exiting Milton
and will remain in control through the weekend. A little taste of
fall weather on Saturday AM as temps bottom out in the 40s nearly
area wide. Given the pwat values of 0.3"-0.5" across the area and
low surface dpts, afternoon temps will rebound into the upper 70s
and lower 80s by Sunday.

Upper trof digs into the eastern conus by Monday and forces cold
front through the region with much more pronounced temperature
swing by Tuesday. Could see some 30s on the map by Wednesday
morning with highs only getting to the mid 60s Tue and Wed.

30

&&

.AVIATION...
(18Z TAFS)
Issued at 142 PM EDT Wed Oct 9 2024

VFR conds to continue, with aftn cu at 3-5kft layered beneath
FEW-SCT cirrus at 10-20kft on the periphery of Milton. Expect SKC
overnight as cloud shield shifts eastward. Winds will be NE thru
the TAF pd, at 5-10kts this afternoon, and at 8-12kts with gusts
to 20-22kts aft 15Z Thursday.

//ATL Confidence...18Z Update...
High confidence all elements.

96

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          55  74  49  72 /   0   0   0   0
Atlanta         58  76  52  74 /   0   0   0   0
Blairsville     48  74  43  71 /   0   0   0   0
Cartersville    53  79  49  75 /   0   0   0   0
Columbus        60  80  54  77 /   0   0   0   0
Gainesville     55  74  50  72 /   0   0   0   0
Macon           58  77  51  75 /   0   0   0   0
Rome            53  79  48  77 /   0   0   0   0
Peachtree City  56  76  50  74 /   0   0   0   0
Vidalia         63  76  53  74 /   0   0   0   0

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...96
LONG TERM....30
AVIATION...96
Hazardous weather outlook, Oct 9, 5:11 AM EDT, 11 hours 46 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
511 AM EDT Wed Oct 9 2024

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-100915-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
511 AM EDT Wed Oct 9 2024

This Hazardous Weather Outlook is for portions of North and
Central Georgia.

.DAY ONE...Today and Tonight...

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday...

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

Nearby

Wind Advisories in Georgia, 2024Every wind advisory in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.